MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Catalog Number 06P16-01
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 02/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
While cleaning a probe on the alinity s system, the probe went through glove of a field service engineer (fse) and cut their hand.The cut was immediately washed with soap, sterilized with alcohol, and a bandage was placed.It was reported that the instrument was offline when the event occurred.The individual went to an emergency department on (b)(6) 2025.Complete metabolic panel, hiv, hepatitis c, and hbsag laboratory tests were performed.No results were provided.The individual was started on emtricitabine tenofovir and raltegravir for hiv exposure prophylaxis.The individual was instructed to follow up with occupational health for any further care, such as rechecking laboratory testing.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A wash zone probe was being cleaned by a field service engineer (fse) on the alinity s system serial number (b)(6) when the probe cut the fse¿s hand.It was reported that the instrument was off when the event occurred and that there was no identified occurrence of an instrument malfunction that contributed to the injury.The instrument service history review revealed no additional complaints associated to the reported event.A review of tracking and trending did not identify an increase in complaint activity for the wash zone probe with regards to the reported event.Labeling was reviewed and was found to address the reported event, including mitigations to reduce contact with the probe.Based on the available information, the alinity s system serial number (b)(6) and wash zone probe met performance specifications and performed as intended.

Brand Name
ALINITY S SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key21599259
Report Number1628664-2025-00002
Device Sequence Number18400750
Product Code MZA
UDI-Device Identifier00380740138479
UDI-Public(01)00380740138479
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
BL125674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number06P16-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown